Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 15, 2022, 12:33 AM PDT for Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Apr 16, 2022, 8:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 12:33 AM PDT (07:33 UTC)
- In effect from
- Apr 16, 2022, 8:00 AM PDT
- Expired
- Apr 16, 2022, 8:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 110 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3921 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS75 KVEF 150733 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1233 AM PDT Fri Apr 15 2022 CAZ521>524-152200- /O.NEW.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ White Mountains of Inyo County-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Including Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 1233 AM PDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Inyo County, Death Valley National Park, Western Mojave Desert and Eastern Mojave Desert. This includes Barstow and Baker. * WHEN...From 8 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Widespread blowing dust is likely. * ADDITIONAL DETAILS...Beware of sudden crosswinds and reductions in visibility due to blowing dust on I-15 between Barstow and Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ016>022-152200- /O.NEW.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Lake Mead National Recreation Area-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1233 AM PDT Fri Apr 15 2022 /1233 AM MST Fri Apr 15 2022/ ...WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. Localized gusts to 65 mph possible in the Spring Mountains. * WHERE...All of Clark and southern Nye counties in southern Nevada, as well as the Lake Mead National Recreation Area. * WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. Dangerous boating conditions expected on Lake Mead and Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ519-520-152200- /O.NEW.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1233 AM PDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 8 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Sudden crosswinds could overturn high profile vehicles traveling on US-395. * ADDITIONAL DETAILS...Beware of sudden crosswinds on US-395 as well as pockets of blowing dust reducing visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-NVZ015-152200- /O.NEW.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1233 AM PDT Fri Apr 15 2022 /1233 AM MST Fri Apr 15 2022/ ...WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In Nevada, Lincoln County. * WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may result in pockets of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
836 WWUS75 KVEF 151905 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1205 PM PDT Fri Apr 15 2022 CAZ519-520-161000- /O.UPG.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ /O.NEW.KVEF.HW.W.0004.220416T1200Z-220417T0300Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1205 PM PDT Fri Apr 15 2022 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers on Highway 395 should be prepared for dangerous driving conditions due to sudden strong crosswinds and reduced visibilities due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ521>524-161000- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ White Mountains of Inyo County-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Including Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 1205 PM PDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Inyo County, Death Valley National Park, Western Mojave Desert and Eastern Mojave Desert. This includes Barstow and Baker. * WHEN...From 8 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Widespread blowing dust is likely. * ADDITIONAL DETAILS...Beware of sudden crosswinds and reductions in visibility due to blowing dust on I-15 between Barstow and Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ016>022-161000- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Lake Mead National Recreation Area-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1205 PM PDT Fri Apr 15 2022 /1205 PM MST Fri Apr 15 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. Localized gusts to 65 mph possible in the Spring Mountains. * WHERE...All of Clark and southern Nye counties in southern Nevada, as well as the Lake Mead National Recreation Area. * WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. Dangerous boating conditions expected on Lake Mead and Lake Mohave. * ADDITIONAL DETAILS...Strong winds may lead to dangerous travel at times along US-95 between Lee Canyon Road to Desert Rock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-NVZ015-161000- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1205 PM PDT Fri Apr 15 2022 /1205 PM MST Fri Apr 15 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In Nevada, Lincoln County. * WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may result in pockets of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
519 WWUS75 KVEF 160716 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1216 AM PDT Sat Apr 16 2022 CAZ519-520-162200- /O.CON.KVEF.HW.W.0004.220416T1200Z-220417T0300Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1216 AM PDT Sat Apr 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult to impossible, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers on Highway 395 should be prepared for dangerous driving conditions due to sudden strong crosswinds and reduced visibilities due to blowing dust. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ521>524-162200- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ White Mountains of Inyo County-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Including Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 1216 AM PDT Sat Apr 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Inyo County, Death Valley National Park, Western Mojave Desert and Eastern Mojave Desert. This includes Barstow and Baker. * WHEN...From 8 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Widespread blowing dust is likely. * ADDITIONAL DETAILS...Beware of sudden crosswinds and reductions in visibility due to blowing dust on I-15 between Barstow and Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ016>022-162200- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Lake Mead National Recreation Area-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1216 AM PDT Sat Apr 16 2022 /1216 AM MST Sat Apr 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. Localized gusts to 65 mph possible in the Spring Mountains. * WHERE...All of Clark and southern Nye counties in southern Nevada, as well as the Lake Mead National Recreation Area. * WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. Dangerous boating conditions expected on Lake Mead and Lake Mohave. * ADDITIONAL DETAILS...Strong crosswinds may impact travel along US-95 between Las Vegas and Desert Rock. Areas of dust may restrict visibility on I-15 and US-95 south of Las Vegas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-NVZ015-162200- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1216 AM PDT Sat Apr 16 2022 /1216 AM MST Sat Apr 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In Nevada, Lincoln County. * WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may result in pockets of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
730 WWUS75 KVEF 162127 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 227 PM PDT Sat Apr 16 2022 CAZ519-520-170300- /O.CON.KVEF.HW.W.0004.000000T0000Z-220417T0300Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 227 PM PDT Sat Apr 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult to impossible, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers on Highway 395 should be prepared for dangerous driving conditions due to sudden strong crosswinds and reduced visibilities due to blowing dust. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ521>524-170300- /O.CON.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ White Mountains of Inyo County-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Including Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 227 PM PDT Sat Apr 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Inyo County, Death Valley National Park, Western Mojave Desert and Eastern Mojave Desert. This includes Barstow and Baker. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Widespread blowing dust is likely. * ADDITIONAL DETAILS...Beware of sudden crosswinds and reductions in visibility due to blowing dust or sand in the vicinity of dry lake beds and sand dunes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ016>022-170300- /O.CON.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ Lake Mead National Recreation Area-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 227 PM PDT Sat Apr 16 2022 /227 PM MST Sat Apr 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. Localized gusts to 65 mph in the Spring Mountains. * WHERE...All of Clark and southern Nye counties in southern Nevada, as well as the Lake Mead National Recreation Area. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. Dangerous boating conditions expected on Lake Mead and Lake Mohave. * ADDITIONAL DETAILS...Strong crosswinds may impact travel along US-95 between Las Vegas and Desert Rock. Areas of dust may restrict visibility on I-15 and US-95 south of Las Vegas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-NVZ015-170300- /O.CON.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 227 PM PDT Sat Apr 16 2022 /227 PM MST Sat Apr 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In Nevada, Lincoln County. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may result in pockets of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
356 WWUS75 KVEF 170248 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 748 PM PDT Sat Apr 16 2022 CAZ519-520-170400- /O.EXP.KVEF.HW.W.0004.000000T0000Z-220417T0300Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 748 PM PDT Sat Apr 16 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have continued to decrease over the past few hours and while a few gusts to 30 mph are still possible along the eastern slopes of the Sierra through 10 PM, high winds are no longer expected and the High Wind Warning will be allowed to expire as scheduled at 8:00 pm PDT this evening. $$ CAZ521>524-170400- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ White Mountains of Inyo County-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Including Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 748 PM PDT Sat Apr 16 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Wind gusts have dropped below 40 mph across Inyo and San Bernardino counties, and will continue to decrease through the remainder of the evening and overnight. As such, the Wind Advisory will be allowed to expire as scheduled at 8:00 pm PDT this evening. $$ AZZ036-NVZ016>022-170400- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ Lake Mead National Recreation Area-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 748 PM PDT Sat Apr 16 2022 /748 PM MST Sat Apr 16 2022/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... Wind gusts have dropped below 40 mph across Southern Nevada and the Lake Mead Recreation Area, and will continue to decrease through the remainder of the evening and overnight. As such, the Wind Advisory will be allowed to expire as scheduled at 8:00 pm PDT/MST this evening. $$ AZZ001-003-NVZ015-170400- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 748 PM PDT Sat Apr 16 2022 /748 PM MST Sat Apr 16 2022/ Wind gusts have dropped below 40 mph across Southern Nevada and Northwest Arizona, and will continue to decrease through the remainder of the evening and overnight. As such, the Wind Advisory will be allowed to expire as scheduled at 8:00 pm PDT/MST this evening. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 8:18 PM PDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 8:18 PM PDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 818 PM PDT Thu Apr 14 2022 .SYNOPSIS...Near normal temperatures are expected the next few days along with persistent springtime breezes during the afternoon hours. Stronger winds return on Saturday as a quick moving weather system moves through. Showers are possible as well with the system Saturday, mainly in the Sierra. Temperatures will climb Sunday into early next week with sporadic gusty winds remaining probable. && .UPDATE...Downslope winds have been seen in the Owens Valley this evening with gusts over 50mph being reported near Independence over the past few hours. While the winds are starting to decrease along the eastern side of the Sierra, a few gusts to 40mph are still possible along US 395 especially near Independence as well as north of Olancha over the next few hours. Elsewhere across the region this evening pleasant conditions with only a few high clouds and seasonable temperatures are being seen. The current forecast grids look to be on track and no changes are needed. && .SHORT TERM...Through Saturday Night. Any breezy winds from this afternoon will diminish overnight as pressure gradient slacks and the mid to upper level winds decrease. Friday will be a very pleasant weather day with light winds, partly to mostly sunny skies, and mild temperatures. On Saturday, a shortwave will zip across the region and bring another round of breezy west to southwest winds. The shortwave moves through very quickly, so its unsure how long winds will be elevated long enough to cause impacts. The best chance for wind impacts will be in the western Mohave Desert where winds will gust to around 40 MPH will start mid-Saturday morning and last much of the day. This is also where blowing dust is always an issue. Elsewhere, Clark County into northern Mohave County should see wind gusts to 40 MPH on Saturday but it may be shorter lived and impacts will thus be more isolated. In addition, there is the potential for downslope winds 40 to 50 MPH in the Owens Valley and down the northeast side of the Spring Mountains Saturday which could cause crosswind issues on Hwy- 395 and portions of US-95. A wind advisory is possible for these areas for Saturday, however will hold of on issuing for now to re- assess wind impact potential as well as downslope set up. Elsewhere, breezy afternoon winds 25 to 35 MPH are expected Saturday. As the shortwave moves through, there should be enough moisture to squeeze out some showers in the central Sierra and even into northern portions of Inyo County. Any precipitation should be light though so impacts will be limited. Snow levels of 6000-7000ft are expected as the bulk of the precipitation falls, so an inch or two of snow is possible in the Sierra (and any springtime campers or hikers in this region should be prepared for some snow, especially Saturday morning). Temperature Friday and Saturday will run near or slightly above normal. .LONG TERM...Sunday through Wednesday After Saturday's windbag exits stage right, a few days of quieter weather are in store. Westerly to southwesterly flow aloft will bring breezy periods, while rising heights push temperatures several degrees above normal and keep dry conditions areawide. At this time, Tuesday looks like the breeziest day, with fire weather concerns in play, but timing could easily change this far out. && .FIRE WEATHER...Afternoon breezes today will produce areas of elevated fire weather conditions as temperatures increase and afternoon RH values fall into the single digits, however widespread critical fire conditions are not expected today. After a break in the winds on Friday, increasing southwest winds are expected on Saturday as another weather system moves through the area. Moisture will increase slightly ahead of this system which will result in RH values 15% to 25% Saturday afternoon as winds increase to 30 to 40 MPH across parts of zones CA-228, NV-465, NV465, AZ-102, and AZ-101. Medium confidence in critical fire conditions developing Saturday as the additional moisture may r educe the fire danger slightly. Best chance for critical fire conditions would be through northern potions of AZ-102 where it will be the driest. Winds will decrease for Saturday night and Sunday and result in decreasing fire danger. && .AVIATION...For Harry Reid...Easterly winds generally under 10 knots will continue into the early-mid afternoon hours then turn south to southwest 15-20 knots with gusts as high as 30 knots. The gusty southwest winds are expected to continue overnight before decreasing to around 10 knots or less after daybreak. Winds are expected to follow typical diurnal easterly trends Friday afternoon. Expect SCT to occasionally BKN high clouds into the evening before clearing out later in the evening. A few mid-level clouds with bases around 10-15 kft are possible this afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Expect increasing winds across the area this afternoon with westerly gusts 30-35 knots favorable at KDAG by late afternoon and westerly gusts up to 25 knots at KBIH then becoming northwest this evening with gusts ending. Elsewhere, south to southwest winds will generally be 10-15 knots with gusts around 20 knots. Mainly clear skies are expected at KDAG, KEED, and KIFP through the period with SCT-BKN high clouds above 20k feet elsewhere. KBIH will continue to see a mid-level cloud deck from 10-12 kft into the evening. Lighter winds are expected on Friday although westerly winds at KDAG should remain 15-20 knots with higher gusts. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Planz SHORT TERM...Nickerson LONG TERM...Morgan AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:05 PM PDT | High Wind Warning | VEF | Inyo | 32 hr |
Nearby
Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Wind Advisories in Arizona, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.